Alert archive / New Mexico / Wind Advisories in 2014
Wind Advisory 5, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Jan 30, 2014, 11:07 PM MST. It took effect at Jan 31, 2014, 8:00 AM MST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jan 30, 2014, 11:07 PM MST (06:07 UTC)
- In effect from
- Jan 31, 2014, 8:00 AM MST
- Expired
- Jan 31, 2014, 7:00 PM MST
- In force
- 11 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
900 WWUS75 KABQ 310607 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1107 PM MST THU JAN 30 2014 ...STRONG WINDS ALOFT WILL BRING HIGH...POSSIBLY DAMAGING WINDS TO PORTIONS OF NORTHERN AND CENTRAL NEW MEXICO INTO FRIDAY EVENING... .A STRONG JET STREAM PUSHING INTO NORTHERN AND CENTRAL NEW MEXICO WILL FORCE STRONG WINDS ALOFT TO MIX DOWN TO THE SURFACE ACROSS MUCH OF CENTRAL AND SOUTHERN NEW MEXICO. THE STRONGEST WINDS WILL BE OVER THE HIGHER RIDGES AND THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN FROM THE SANDIAS SOUTHWARD...WHERE DAMAGING WINDS ARE POSSIBLE. ELSEWHERE...VERY WINDY CONDITIONS WILL BEGIN FRIDAY MORNING AND CONTINUE INTO FRIDAY EVENING. NMZ529-532-311300- /O.EXP.KABQ.HW.W.0002.000000T0000Z-140131T0600Z/ /O.NEW.KABQ.WI.Y.0005.140131T1500Z-140201T0200Z/ NORTHEAST HIGHLANDS-EASTERN SAN MIGUEL COUNTY- 1107 PM MST THU JAN 30 2014 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 7 PM MST FRIDAY... ...HIGH WIND WARNING WILL EXPIRE AT 11 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 7 PM MST FRIDAY. * LOCATION...NORTHEAST HIGHLANDS AND EASTERN SAN MIGUEL COUNTY. * WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...WINDS INCREASING FRIDAY MORNING AND PEAKING LATE FRIDAY AFTERNOON. WINDS WILL GRADUALLY DECREASE FRIDAY EVENING. * VISIBILITY...AREAS OF BLOWING DUST MAY LOCALLY REDUCE VISIBILITIES DOWN AS LOW AS 3 MILES IN DUST PRONE AREAS. * LOCAL IMPACTS...STRONG CROSS WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS ON NORTH TO SOUTH ORIENTED ROADS...ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE OBJECTS...SUCH AS LAWN FURNITURE...MAY BECOME DANGEROUS AIRBORNE OBJECTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ NMZ512>515-527-528-310715- /O.EXP.KABQ.HW.W.0002.000000T0000Z-140131T0600Z/ WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS- 1107 PM MST THU JAN 30 2014 ...HIGH WIND WARNING WILL EXPIRE AT 11 PM MST THIS EVENING... VERY WINDY CONDITIONS WILL CONTINUE OVER THE SANGRE DE CRISTO MOUNTAINS AND FAR NORTHEAST HIGHLANDS OVERNIGHT...BUT WILL BE BELOW HIGH WIND WARNING CRITERIA. $$ NMZ521>524-526-533-539-540-311300- /O.CON.KABQ.HW.W.0002.000000T0000Z-140201T0200Z/ SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS- SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS-GUADALUPE COUNTY- EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 1107 PM MST THU JAN 30 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MST FRIDAY... * LOCATION...THIS INCLUDES THE SANDIA...MANZANO AND NORTHERN SACRAMENTO MOUNTAINS AS WELL AS ADJACENT HIGHLANDS AND PLAINS. * WINDS...WEST 40 TO 55 MPH WITH GUSTS UP TO 65 MPH...LOCALLY HIGHER WIND GUSTS POSSIBLE. * TIMING...THROUGH EARLY FRIDAY EVENING. WINDS MAY TAPER OFF FOR SEVERAL HOURS OVERNIGHT BEFORE INCREASING DRAMATICALLY AGAIN EARLY FRIDAY MORNING. * VISIBILITY...BLOWING DUST MAY LOCALLY REDUCE VISIBILITIES DOWN AS LOW AS 1 MILE IN DUST PRONE AREAS. * LOCAL IMPACTS...THIS WILL BE A POTENTIALLY DAMAGING WIND EVENT FOR THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN FROM NEAR CLINES CORNERS SOUTH TO VAUGHN...DURAN...AND AROUND RUIDOSO. TRAVEL FOR HIGH PROFILE VEHICLES ALONG NORTH TO SOUTH ORIENTATED HIGHWAYS MAY BECOME IMPOSSIBLE DUE TO DANGEROUS CROSSWINDS. THIS INCLUDES STATE HIGHWAY 54 AND HIGHWAY 285. HAZARDOUS TRAVEL IS ALSO POSSIBLE ALONG PORTIONS OF THE INTERSTATE 40 CORRIDOR BETWEEN EDGEWOOD...MORIARTY...AND CLINES CORNERS. ADDITIONALLY...STRONG WINDS WILL FORCE TUMBLEWEEDS ACROSS ROADWAYS CREATING POTENTIALLY HAZARDOUS TRAVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ502-505>508-518>520-525-534>538-311300- /O.NEW.KABQ.WI.Y.0005.140131T1500Z-140201T0200Z/ CHUSKA MOUNTAINS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-SANTA FE METRO AREA- ALBUQUERQUE METRO AREA-LOWER RIO GRANDE VALLEY- UPPER TULAROSA VALLEY-QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY- DE BACA COUNTY-CHAVES COUNTY PLAINS- 1107 PM MST THU JAN 30 2014 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 7 PM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 7 PM MST FRIDAY. * LOCATION...WESTERN MOUNTAINS AND HIGHLANDS...EAST THROUGH THE RIO GRANDE VALLEY SOUTH OF SANTA FE. EAST CENTRAL AND SOUTHEAST PLAINS. UPPER TULAROSA VALLEY. * WINDS...SOUTHWEST TO WEST 25 TO 35 MPH WITH OCCASIONAL GUSTS TO NEAR 50 MPH. * TIMING...WINDS INCREASING FRIDAY MORNING AND PEAKING FRIDAY AFTERNOON. WINDS DECREASING FRIDAY EVENING. * VISIBILITY...AREAS OF BLOWING DUST MAY LOCALLY REDUCE VISIBILITIES DOWN AS LOW AS 3 MILES IN DUST PRONE AREAS. * LOCAL IMPACTS...STRONG CROSS WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS ON NORTH TO SOUTH ORIENTED ROADS...ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE OBJECTS...SUCH AS LAWN FURNITURE...MAY BECOME DANGEROUS AIRBORNE OBJECTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$
3 follow-up statements
824 WWUS75 KABQ 311229 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 529 AM MST FRI JAN 31 2014 ...STRONG WINDS ALOFT WILL BRING HIGH AND POSSIBLY DAMAGING WINDS TO PORTIONS OF CENTRAL AND SOUTHERN NEW MEXICO TODAY INTO THIS EVENING... .A STRONG JET STREAM PUSHING INTO CENTRAL NEW MEXICO AND A FAIR AMOUNT OF VERTICAL MIXING WILL TRANSPORT STRONG WINDS TO THE SURFACE ACROSS MUCH OF CENTRAL AND SOUTHERN NEW MEXICO. THE STRONGEST WINDS WILL BE OVER THE HIGHER RIDGES AND THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN FROM THE SANDIA MOUNTAINS SOUTHWARD...WHERE LOCALLY DAMAGING WINDS ARE POSSIBLE. ELSEWHERE...WINDY TO VERY WINDY CONDITIONS WILL DEVELOP BETWEEN MID MORNING AND MIDDAY AND CONTINUE INTO AT LEAST EARLY EVENING. NMZ502-505-311330- /O.CAN.KABQ.WI.Y.0005.140131T1500Z-140201T0200Z/ CHUSKA MOUNTAINS-WEST CENTRAL PLATEAU- 529 AM MST FRI JAN 31 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE WIND ADVISORY. WINDY CONDITIONS ARE STILL EXPECTED...BUT THIS AREA HAS BEEN INCORPORATED INTO A WINTER WEATHER ADVISORY WHICH WILL INCLUDE THE WINDS. $$ NMZ521>524-526-533-539-540-311900- /O.CON.KABQ.HW.W.0002.000000T0000Z-140201T0200Z/ SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS- SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS-GUADALUPE COUNTY- EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 529 AM MST FRI JAN 31 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... * LOCATION...THIS INCLUDES THE SANDIA...MANZANO AND NORTHERN SACRAMENTO MOUNTAINS AS WELL AS ADJACENT HIGHLANDS AND PLAINS. * WINDS...WEST 40 TO 55 MPH WITH GUSTS UP TO 65 MPH...LOCALLY HIGHER WIND GUSTS POSSIBLE. * TIMING...BECOMING MORE WIDESPREAD LATER THIS MORNING AND CONTINUING THROUGH EARLY EVENING. * VISIBILITY...BLOWING DUST MAY LOCALLY REDUCE VISIBILITIES DOWN AS LOW AS ONE HALF TO ONE MILE IN DUST PRONE AREAS. * LOCAL IMPACTS...THIS WILL BE A POTENTIALLY DAMAGING WIND EVENT FOR THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN FROM NEAR CLINES CORNERS SOUTH TO VAUGHN...DURAN...AND AROUND RUIDOSO. TRAVEL FOR HIGH PROFILE VEHICLES ALONG NORTH TO SOUTH ORIENTATED HIGHWAYS WILL BECOME QUITE DIFFICULT AND PERHAPS IMPOSSIBLE DUE TO DANGEROUS CROSSWINDS. THIS INCLUDES STATE HIGHWAY 54 AND HIGHWAY 285. HAZARDOUS TRAVEL IS ALSO POSSIBLE ALONG PORTIONS OF THE INTERSTATE 40 CORRIDOR BETWEEN EDGEWOOD...MORIARTY...AND CLINES CORNERS. ADDITIONALLY...STRONG WINDS WILL FORCE TUMBLEWEEDS AND OTHER DEBRIS ACROSS ROADWAYS CREATING POTENTIALLY HAZARDOUS TRAVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ506>508-518>520-525-529-532-534>538-311900- /O.CON.KABQ.WI.Y.0005.140131T1500Z-140201T0200Z/ WEST CENTRAL MOUNTAINS-WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-UPPER TULAROSA VALLEY-NORTHEAST HIGHLANDS- EASTERN SAN MIGUEL COUNTY-QUAY COUNTY-CURRY COUNTY- ROOSEVELT COUNTY-DE BACA COUNTY-CHAVES COUNTY PLAINS- 529 AM MST FRI JAN 31 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... * LOCATION...WEST CENTRAL AND SOUTHWEST MOUNTAINS AND HIGHLANDS...EAST THROUGH THE RIO GRANDE VALLEY SOUTH OF SANTA FE...ALSO THE EAST CENTRAL AND SOUTHEAST PLAINS AND THE UPPER TULAROSA VALLEY. * WINDS...SOUTHWEST TO WEST 25 TO 35 MPH WITH OCCASIONAL GUSTS TO NEAR 50 MPH. * TIMING...WINDS INCREASING THIS MORNING AND PEAKING FRIDAY AFTERNOON. WINDS DECREASING THIS EVENING. * VISIBILITY...AREAS OF BLOWING DUST MAY LOCALLY REDUCE VISIBILITIES DOWN AS LOW AS 2 MILES IN DUST PRONE AREAS. * LOCAL IMPACTS...STRONG CROSS WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS ON NORTH TO SOUTH ORIENTED ROADS... ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE OBJECTS...SUCH AS LAWN FURNITURE...MAY BECOME DANGEROUS AIRBORNE OBJECTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$
539 WWUS75 KABQ 311844 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1144 AM MST FRI JAN 31 2014 ...STRONG TO DAMAGING WINDS CONTINUE THROUGH EARLY EVENING... .A STRONG JET STREAM PUSHING INTO CENTRAL NEW MEXICO AND A FAIR AMOUNT OF VERTICAL MIXING WILL TRANSPORT STRONG WINDS TO THE SURFACE ACROSS MUCH OF CENTRAL AND SOUTHERN NEW MEXICO. THE STRONGEST WINDS WILL BE OVER THE HIGHER RIDGES AND THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN FROM THE SANDIA MOUNTAINS SOUTHWARD...WHERE LOCALLY DAMAGING WINDS ARE POSSIBLE. ELSEWHERE...WINDY TO VERY WINDY CONDITIONS WILL CONTINUE THROUGH EARLY EVENING. NMZ521>524-526-533-539-540-010200- /O.CON.KABQ.HW.W.0002.000000T0000Z-140201T0200Z/ SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS- SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS-GUADALUPE COUNTY- EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 1144 AM MST FRI JAN 31 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... * LOCATION...THIS INCLUDES THE SANDIA...MANZANO AND NORTHERN SACRAMENTO MOUNTAINS AS WELL AS ADJACENT HIGHLANDS AND PLAINS. * WINDS...WEST 35 TO 45 MPH WITH GUSTS UP TO 65 MPH. LOCALLY HIGHER WIND GUSTS POSSIBLE. * TIMING...HIGH WINDS WILL CONTINUE THROUGH EARLY EVENING. * VISIBILITY...BLOWING DUST MAY LOCALLY REDUCE VISIBILITIES DOWN AS LOW AS ONE HALF TO ONE MILE IN DUST PRONE AREAS. * LOCAL IMPACTS...THIS WILL BE A POTENTIALLY DAMAGING WIND EVENT FOR THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN FROM NEAR CLINES CORNERS SOUTH TO VAUGHN...DURAN...AND AROUND RUIDOSO. TRAVEL FOR HIGH PROFILE VEHICLES ALONG NORTH TO SOUTH ORIENTATED HIGHWAYS WILL BECOME QUITE DIFFICULT AND PERHAPS IMPOSSIBLE DUE TO DANGEROUS CROSSWINDS. THIS INCLUDES STATE HIGHWAY 54 AND HIGHWAY 285. HAZARDOUS TRAVEL IS ALSO POSSIBLE ALONG PORTIONS OF THE INTERSTATE 40 CORRIDOR BETWEEN EDGEWOOD...MORIARTY...AND CLINES CORNERS. ADDITIONALLY... STRONG WINDS WILL FORCE TUMBLEWEEDS AND OTHER DEBRIS ACROSS ROADWAYS CREATING POTENTIALLY HAZARDOUS TRAVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ506>508-518>520-525-529-532-534>538-010200- /O.CON.KABQ.WI.Y.0005.000000T0000Z-140201T0200Z/ WEST CENTRAL MOUNTAINS-WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-UPPER TULAROSA VALLEY-NORTHEAST HIGHLANDS- EASTERN SAN MIGUEL COUNTY-QUAY COUNTY-CURRY COUNTY- ROOSEVELT COUNTY-DE BACA COUNTY-CHAVES COUNTY PLAINS- 1144 AM MST FRI JAN 31 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... * LOCATION...THIS INCLUDES THE WEST CENTRAL AND SOUTHWEST MOUNTAINS AND HIGHLANDS...EAST THROUGH THE RIO GRANDE VALLEY FROM SANTA FE SOUTHWARD...AS WELL AS THE EAST CENTRAL AND SOUTHEAST PLAINS AND THE UPPER TULAROSA VALLEY. * WINDS...SOUTHWEST TO WEST 25 TO 35 MPH WITH OCCASIONAL GUSTS TO NEAR 50 MPH. * TIMING...WINDS WILL PEAK THIS AFTERNOON BEFORE DECREASING THIS EVENING. * VISIBILITY...AREAS OF BLOWING DUST MAY LOCALLY REDUCE VISIBILITIES DOWN AS LOW AS 2 MILES IN DUST PRONE AREAS. * LOCAL IMPACTS...STRONG CROSS WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS ON NORTH TO SOUTH ORIENTED ROADS... ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE OBJECTS...SUCH AS LAWN FURNITURE...MAY BECOME DANGEROUS AIRBORNE OBJECTS. WATCH FOR DEBRIS AND TUMBLEWEEDS AS YOU TRAVEL THROUGH THESE AREAS TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ 34
577 WWUS75 KABQ 010148 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 648 PM MST FRI JAN 31 2014 NMZ521>524-526-533-539-540-010300- /O.EXP.KABQ.HW.W.0002.000000T0000Z-140201T0200Z/ SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS- SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS-GUADALUPE COUNTY- EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 648 PM MST FRI JAN 31 2014 ...HIGH WIND WARNING WILL EXPIRE AT 7 PM MST THIS EVENING... MODERATE WEST WINDS WILL CONTINUE DURING THE NEXT SEVERAL HOURS BUT HIGH WINDS ARE NO LONGER ANTICIPATED. $$ NMZ506>508-518>520-525-529-532-534>538-010300- /O.EXP.KABQ.WI.Y.0005.000000T0000Z-140201T0200Z/ WEST CENTRAL MOUNTAINS-WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-UPPER TULAROSA VALLEY-NORTHEAST HIGHLANDS- EASTERN SAN MIGUEL COUNTY-QUAY COUNTY-CURRY COUNTY- ROOSEVELT COUNTY-DE BACA COUNTY-CHAVES COUNTY PLAINS- 648 PM MST FRI JAN 31 2014 ...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING... LIGHT TO MODERATE WEST WINDS WILL CONTINUE DURING THE NEXT SEVERAL HOURS BUT STRONG WINDS ARE NO LONGER ANTICIPATED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Jan 30, 10:56 PM MST, 11 minutes earlier.
Area forecast discussion, Jan 30, 10:56 PM MST, 11 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1056 PM MST THU JAN 30 2014 .AVIATION... 06Z TAF CYCLE STRONG WLY WINDS WILL CONTINUE THROUGH FRIDAY EVENING. MTN WAVE ACTIVITY IS POSSIBLE E OF SACRAMENTO MOUNTAINS WHERE A STABLE LAYER NEAR MTN TOP LEVEL WILL HELP BRING THE STRONGER WINDS DOWNWARD TO THE SFC...POSSIBLY IMPACTING KSRR BTWN 09Z-15Z. GUSTS MAY REACH 60KTS. IN ADDITION TO THE STRONG WLY WINDS...SCT -SHRA/-SHSN WILL CONTINUE ACROSS NC AND NW NM OVERNIGHT WITH SCT MVFR CIGS AND VSBYS. PRECIPITATION WILL FAVOR THE WEST SLOPES OF THE NRN MTNS THRU FRIDAY MORNING...THEN PRECIP WILL EXPAND TO LOWER ELEVATIONS OF WC NM FRIDAY AFTERNOON AND EVENING. SNOW WILL FAVOR ELEVATIONS ABOVE 7500 OVER THE NORTH WHILE RAIN OR A RAIN SNOW MIX WILL PREVAIL AT LOWER ELEVATIONS AND OVER CENTRAL NM. PRECIP WILL GRADUALLY DECREASE IN COVERAGE AND INTENSITY FRIDAY EVENING. 33 && .PREV DISCUSSION...300 PM MST THU JAN 30 2014... MAJOR PATTERN CHANGE UNDERWAY WITH MOISTURE RICH AIR STREAMING IN FROM CA. A SERIES OF DISTURBANCES WILL IMPACT NM THROUGH THE FORECAST PERIOD WITH ROUNDS OF PRECIPITATION FAVORING THE NORTH. TEMPERATURES WILL REMAIN MOSTLY ABOVE NORMAL THROUGH FRIDAY THEN WILL BE BELOW NORMAL THIS WEEKEND THROUGH MUCH OF NEXT WEEK. MOISTURE AND WINDS HAVE RETURNED TO THE LAND OF ENCHANTMENT. THE WINDS HAVE BEEN STRONG THIS PM...BUT LOWER THAN THIS AM. THE PEAK WIND GUST HAS BEEN AN IMPRESSIVE 83 MPH AT RATON CREWS AIRPORT WITH PEAK WIND GUSTS REMAINING AROUND 80 MPH FOR AN INCREDIBLE TWO HOURS. CURRENT HIGH WIND WARNING AND WIND ADVISORIES LOOK GOOD AND WILL LEAVE AS IS. SO FAR THE MOISTURE HAS ONLY BEEN IN THE FORM OF CLOUDS OVER THE STATE. BUT RAIN AND SNOW SHOWERS WILL DEVELOP OVER THE SOUTHERN SAN JUAN MOUNTAINS SHORTLY AND GRADUALLY SPREAD EAST AND SOUTH TONIGHT AND FRIDAY. WINTER WEATHER HIGHLIGHTS LOOK FINE AND NO CHANGES PLANNED. TEMPERATURES HAVE BEEN NICE AND TOASTY THIS PM ASIDE FROM CLAYTON WHERE A BACK DOOR FRONT HAS INCHED IN DURING THE DAY. THIS FRONT WILL CONTINUE SLOWLY SOUTH TONIGHT AND FRIDAY. THE FOCUS FOR WINDS FRIDAY WILL BE OVER THE CENTRAL AND SOUTH CENTRAL HIGH TERRAIN AS THE HIGH WIND WARNING WILL CONTINUE THROUGH EARLY FRIDAY EVENING. OVERALL...TEMPERATURES WILL BE COOLER ON FRIDAY BUT STILL ABOVE NORMAL EXCEPT FOR THE FAR NE. THE BULK OF THE PRECIPITATION WILL BE OVER THE WESTERN AND NORTHERN MOUNTAINS. MOST OF THE SNOW WILL BE CONFINED TO THE NORTHERN MOUNTAINS...WITH THE HIGHEST AMOUNTS IN THE SOUTHERN SAN JUANS. PRECIPITATION WILL GRADUALLY DIMINISH FRIDAY NIGHT AND SATURDAY AS THE FIRST IN A SERIES OF TROUGHS BEGINS TO SHIFT EAST. MAXIMUM TEMPERATURES WILL BE NOTICEABLY LOWER AND MOSTLY BELOW NORMAL AS THE BACK DOOR FRONT CONTINUES TO PRESS SLOWLY SOUTH. THIS FRONT WILL MAKE BETTER PROGRESS SOUTH AND WEST SATURDAY NIGHT AND SUNDAY WITH COLDER AIR POURING INTO THE STATE. AT THE SAME TIME ANOTHER TROUGH WILL SWING THROUGH THE STATE WITH ANOTHER ROUND OF RAIN AND SNOW FAVORING THE NORTH AND EAST. NEXT WEEK WILL SEE MORE OF THE SAME AS THE MUCH NEEDED ACTIVE WEATHER PATTERN CONTINUES. STORMS ON MONDAY TO TUESDAY AND THURSDAY TO FRIDAY WILL BRING ADDITIONAL PRECIPITATION TO THE FORECAST AREA...PERHAPS MORE WIDESPREAD THAN THESE FIRST TWO SYSTEMS. TEMPERATURES WILL REMAIN BELOW NORMAL WITH NO STRONG WINDS FORECAST. CHJ .FIRE WEATHER... AFTER SOME SIGNIFICANT MOUNTAIN WAVE ACTIVITY THIS MORNING...WINDS HAVE DECREASED A BIT IN THE LEE OF THE SANGRE DE CRISTOS. MEANWHILE...WINDS HAVE PICKED UP ELSEWHERE. HOWEVER...DEWPOINTS HAVE ALSO QUICKLY COME UP THIS AFTERNOON. THUS...HUMIDITIES HAVE YET TO REACH CRITICAL THRESHOLDS ANYWHERE IN THE RED FLAG WARNING AREAS...EXCEPT PERHAPS FOR PORTIONS OF DE BACA COUNTY. ADDITIONALLY...THE BACK DOOR COLD FRONT HAS MADE PROGRESS FURTHER SOUTH AS MODELS WERE HINTING AT YESTERDAY. THEREFORE...WILL CANCEL THE RED FLAG WARNINGS FOR THE REMAINDER OF THE AFTERNOON AS HUMIDITIES WILL BE THE MAIN LIMITING FACTOR. STRONG WINDS WILL CONTINUE OVERNIGHT...AGAIN KEEPING TEMPERATURES WELL ABOVE NORMAL. THIS WILL LEAVE HUMIDITY RECOVERIES IN THE POOR TO FAIR RANGE EXCEPT FOR PORTIONS OF THE NORTH. ACROSS THE NORTH SNOW SHOWERS WILL DEVELOP OVER THE HIGH TERRAIN. COULD SEE SOME MOUNTAIN WAVE ACTIVITY IN THE LEE OF THE CENTRAL MTN CHAIN ONCE AGAIN...BUT BEST CHANCES FOR DAMAGING WINDS WILL EXIST FROM THE I-40 CORRIDOR SOUTHWARD. WINDS WILL PICK UP AGAIN FOR MOST AREAS ON FRIDAY...BUT WE HAVE ALREADY SEEN DEWPOINTS COME UP TODAY...AND IF ANYTHING...WILL ONLY COME UP FURTHER ON FRIDAY. PLUS...THERE SHOULD BE AT LEAST A SLIGHT DECREASE IN TEMPS. THUS...CRITICAL FIRE WEATHER CONDITIONS DO NOT SEEM LIKELY ACROSS THE EAST CENTRAL PLAINS...THOUGH PERHAPS AN HOUR OR SO IS POSSIBLE ACROSS DE BACA COUNTY. OTHERWISE...WILL CONTINUE TO SEE MUCH NEEDED SNOW ACROSS THE NORTHERN MOUNTAINS. ACCUMULATIONS WILL FAVOR THE WEST FACING SLOPES ABOVE 7500 FEET...WHERE 4 TO 8 INCHES WILL BE COMMON THROUGH SATURDAY MORNING...WITH LOCALLY HIGHER AMOUNTS ACROSS THE HIGHEST PEAKS OF THE SAN JUANS. BETTER HUMIDITY RECOVERIES ARE EXPECTED FRIDAY NIGHT...WITH FAIR TO GOOD READINGS ACROSS THE EAST...AND GOOD TO EXCELLENT READINGS ACROSS THE WEST. A BACK DOOR COLD FRONT WILL MOVE INTO THE PLAINS ON SATURDAY...WHICH WILL COOL TEMPERATURES BACK BELOW NORMAL FOR THE PLAINS. IN FACT...MOST AREAS ON SATURDAY WILL BE BELOW NORMAL. ON SATURDAY NIGHT...A WEAK WAVE SHOULD MOVE ACROSS THE STATE...INCREASING PRECIPITATION POTENTIAL FOR THE EASTERN HALF OF THE STATE. HOWEVER...AT THIS TIME...IT APPEARS THAT WETTING PRECIPITATION WILL BE HARD TO COME BY. UNSETTLED WEATHER SHOULD CONTINUE INTO EARLY NEXT WEEK AS MODELS CONTINUE TO SHOW A STRONGER TROUGH MOVING ACROSS THE STATE MONDAY AND TUESDAY. THIS DISTURBANCE SHOULD ALSO INCREASE THE CHANCES FOR PRECIPITATION...THOUGH MODELS ARE AT ODDS WHERE BEST CHANCES WILL BE. OTHERWISE...TEMPERATURES SHOULD REMAIN BELOW NORMAL FOR AT LEAST EARLY TO MID WEEK. 34 && .ABQ WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING UNTIL 7 PM MST FRIDAY FOR THE FOLLOWING ZONES... NMZ521>524-526-533-539-540. HIGH WIND WARNING UNTIL 11 PM MST THIS EVENING FOR THE FOLLOWING ZONES...NMZ512>515-527>529-532. WINTER WEATHER ADVISORY UNTIL 4 AM MST SATURDAY FOR THE FOLLOWING ZONES...NMZ503-511>515. WINTER STORM WARNING UNTIL 4 AM MST SATURDAY FOR THE FOLLOWING ZONES...NMZ510. && 11
Hazardous weather outlook, Jan 30, 5:55 AM MST, 17 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 555 AM MST THU JAN 30 2014 NMZ501>540-311300- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 555 AM MST THU JAN 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT STRONG TO DAMAGING WIND GUSTS UP TO 75 MPH WILL IMPACT AREAS FROM THE CENTRAL MOUNTAIN CHAIN TO THE ADJACENT HIGHLANDS AND PLAINS TODAY THROUGH TONIGHT. PORTIONS OF WESTERN NEW MEXICO WILL SEE WIND GUSTS UP TO 50 MPH AS WELL TODAY. CRITICAL FIRE WEATHER CONDITIONS WILL IMPACT THE LOWER RIO GRANDE VALLEY AND MUCH OF THE EASTERN PLAINS TODAY. RAIN AND SNOW WILL DEVELOP OVER THE FAR NORTHERN HIGH TERRAIN LATE TODAY AND CONTINUE THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG TO DAMAGING WIND GUSTS UP TO 75 MPH WILL IMPACT AREAS FROM THE CENTRAL MOUNTAIN CHAIN TO THE ADJACENT HIGHLANDS AND PLAINS SOUTH OF INTERSTATE 40 FRIDAY. SNOW WILL CONTINUE OVER THE NORTHERN HIGH TERRAIN WHERE SIGNIFICANT ACCUMULATIONS ARE EXPECTED ABOVE 7500 FEET. GUSTY WINDS WILL CREATE AREAS OF BLOWING SNOW. THE MOST SIGNIFICANT ACCUMULATIONS WILL OCCUR IN THE HIGH TERRAIN OF RIO ARRIBA COUNTY EAST OF CHAMA AND TIERRA AMARILLA...AND POSSIBLY AROUND RED RIVER. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... CONTACT LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE TO REPORT DAMAGING WINDS AND/OR WILDFIRES. SPOTTERS ARE ENCOURAGED TO DIAL 1.888.386.7637 TO REPORT HAZARDOUS WEATHER CONDITIONS. GUYER
Nearby
Wind Advisories in New Mexico, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.